MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION MESH C-QUR LITE CENTRIFX; MESH, SURGICAL, POLYMERIC

ATRIUM MEDICAL CORPORATION MESH C-QUR LITE CENTRIFX; MESH, SURGICAL, POLYMERIC
Model Number 31396
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Pain (1994); Skin Inflammation/ Irritation (4545); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Medwatch report (mw5114784) was received, home patients states: progressively worsening symptoms, including tightening along both sides of abdomen and tight pelvis, and pain sitting and bending over.Pain at locations of fasteners.
 
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow up report will be submitted.
 
Event or Problem Description
Medwatch report (b)(4) was received, home patients states: he had a bi-lateral sports hernia repair.Progressively worsening symptoms, including extensive inflammation, tightening along both sides of abdomen and tight pelvis, and pain sitting and bending over.Pain at locations of fasteners.
 
Additional Manufacturer Narrative
Investigation: this complaint was received through the fda's medwatch program.The medwatch report explains that a patient who was implanted with centri-fx mesh (model 31396, lot 440001) in (b)(6) 2019 was experiencing progressively worsening symptoms, including tightening along both sides of abdomen, a tight pelvis and pain sitting and bending over.The report explains the pain is at the locations of the fasteners.Additional information was obtained from the medwatch initial reporter who was also the patient.The patient indicated he had one of two implanted mesh panels explanted in (b)(6) 2023 due to the pain he was experiencing.Medical records related to the implant and explant procedures were provided along with pictures of the metallic tacks that were removed.Neither pictures of the explanted mesh nor the explanted mesh itself were provided for evaluation.Contemporaneous samples are not available for the lot 440001 as this lot expired in january 2021.The post explant procedure report provided by the patient indicates the operative findings as extensive inflammatory reaction to the mesh and multiple metallic tacks into the rectus muscle and oblique muscles with residual recurrent right inguinal hernia, which was indirect.The procedure removed all visible metallic tacks, the mesh panel implanted on the left side of the patient¿s body as well as a portion of the mesh that was implanted on the right side of the patient¿s body because it was overlapped with the left side.The patient indicated his condition has much improved since the explant procedure.A medical assessment was obtained.The medical assessment concludes that the unfortunate alleged injuries suffered by this patient are potentially multifactorial and an atrium mesh device was not the only attributing factor.The factors likely include but are not limited to, the patient¿s preoperative pain, large bilateral hernias, bilateral adductor longus injury, surgical technique, and patient¿s foreign body reaction.A review of the device history records going back to the coated c-qur fx sheet sub assembly level shows that there were no non-conformances noted and the product met all quality and performance requirements.There is no evidence that procedural or specification changes that occurred within a year before or after the lot was produced could be related to the complaint.Based on the details provided, it does appear the device was used in accordance with the labeled indications for use.The ifu discloses a number of adverse reactions, including pain and the need for surgical revision, that can occur due to the use of surgical mesh.There is no indication of a nonconformity existing with the product.The physician notes from the medical records obtained indicate an inflammatory reaction to the mesh and the metallic tacks used to hold the mesh in place.After removal of the mesh and tack, the patient reported a much improved condition.A second mesh panel from the same lot that the removed mesh panel was from remains in the patient without reported incident.A definitive root cause cannot be determined however, the reported pain and need for surgical revision are recognized and anticipated complications associated with the use of surgical mesh.A risk review found that the hazard/harm (reported defect) and associated severity is adequately addressed in the product's risk management file.H3 other text : device not available for return.

Brand Name
MESH C-QUR LITE CENTRIFX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key16461532
Report Number3011175548-2023-00071
Device Sequence Number6573137
Product Code FTL
UDI-Device Identifier00650862313963
UDI-Public00650862313963
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K110110
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/16/2021
Device Model Number31396
Device Catalogue Number31396
Device Lot Number440001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2023
Supplement Date Received by Manufacturer03/11/2023
04/14/2023
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date03/17/2023
04/17/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale